Philip R. Brown

Associate Professor

Department of Liberal Studies (Mathematics)

+1 (409) 741-4388


Ph.D., Texas A&M University, 2000.
M.S., University of Witwatersrand, Johannesburg, South Africa, 1993.
B.S., University of Witwatersrand, Johannesburg, South Africa, 1991.

Employment history and teaching experience:


Associate Professor, Texas A&M University at Galveston
Lecturing calculus, spherical trigonometry


Visiting Senior Lecturer, University of Pretoria, South Africa
Lectured calculus and tutorials for introductory numerical analysis


Assistant Professor, Texas A&M University at Galveston
Lectured finite mathematics, calculus, spherical trigonometry


Lecturer, Texas A&M University at Galveston
Lectured pre-calculus, algebra, calculus, finite mathematics


Teaching Assistant, Texas A&M University
Conducted recitation for calculus, advanced calculus, analysis Instructed calculus laboratory (using MAPLE software)

Areas of Interest:  
  • Complex Analysis, conformal mapping, quasi-conformal mapping
  • Geometric Function Theory
  • Special Functions
Research publications:
  • Bloch constants of order N, Quaestiones Mathematicae 24 (2001), 247-259
  • Mapping of Circular Arc Polygons, Complex Variables, 50.2 (2005), 131-154
  • Constructing mappings onto radial slit domains, Rocky Mountain J. math, no. 6 (2007), 1791-1812
  • An investigation of a two parameter problem for conformal maps onto circular arc quadrilaterals, Complex Variables and Elliptic Equations 53 no.1 (2008), 23-51
  • Conformal mapping of a gear domain with one tooth, Quaestiones Mathematicae 33 (2010), 277-289
  • The scalar Nevanlinna-Pick interpolation problem with boundary conditions. (with L. Luxemburg), Journal of Computational and Applied Mathematics 235 (2011), 2615-2625.
  • Conformal Mapping of Circular Quadrilaterals and Weierstrass Elliptic Functions (with M. Porter), accepted for publication, Computational Methods and Function Theory. (2011)
Memberships in Professional Organizations:
  • Tex Users Group (TUG)
  • South African Mathematical Society (SAMS)